Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A unique decomposition of involutions of handlebodies


Author: Roger B. Nelson
Journal: Proc. Amer. Math. Soc. 93 (1985), 358-362
MSC: Primary 57S25; Secondary 57Q99, 57S17
MathSciNet review: 770554
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a PL involution of an orientable, $ 3$-dimensional handlebody for which each component of the fixed point set is $ 2$-dimensional. The handlebody is uniquely equivariantly decomposed as a disk sum of handlebodies $ {M_i}$ such that if $ {M_i} \approx {A_i} \times I$, then $ h\vert{M_i}$ is equivalent to (i) $ \alpha \times {\text{i}}{{\text{d}}_I}$, where $ \alpha $ is an involution of $ A$, or to (ii) $ {\text{i}}{{\text{d}}_a} \times r$, where $ r(t) = - t$ for all $ t \in I = [ - 1,1]$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S25, 57Q99, 57S17

Retrieve articles in all journals with MSC: 57S25, 57Q99, 57S17


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0770554-6
PII: S 0002-9939(1985)0770554-6
Keywords: Involution, equivalent involutions, equivariant decompositions of handlebodies, $ 2$-dimensional fixed point set, invariant properly embedded disks
Article copyright: © Copyright 1985 American Mathematical Society